MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550320
Medical Device Problem Codes Burst Container or Vessel (1074); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used on a balloon dilation of the gastrointestinal tract procedure performed on (b)(6) 2021.During the procedure, the balloon stopped inflating and contrast leaked out.The balloon was noted to have ruptured at 4 atm.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h2: additional information: block a2 ( age at time of event ) and block a2 ( sex ).Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found that the device had no visual damages.Microscopic inspection was done and found the balloon had a pinhole, which does not confirm the reported event of balloon burst.The pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.Functional evaluation was performed, the balloon was inflated with water and a pinhole was noticed.Based on the available information, it is possible that factors encountered during the procedure, such as excess pressure, interaction with other devices, or anatomical affairs caused the balloon to have a pinhole.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was not used per the directions for use (dfu)/product label as the balloon was used in the gastrointestinal tract.
 
Event or Problem Description

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13366882
Report Number3005099803-2022-00248
Device Sequence Number12100842
Product Code KTI
UDI-Device Identifier08714729456209
UDI-Public08714729456209
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model NumberM00550320
Device Catalogue Number5032
Device Lot Number0027977130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age51 YR
Patient SexMale